MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. POWERED PLUS LONG 45; STAPLE, IMPLANTABLE
Catalog Number PLEE45A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/07/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 1/15/2026.D4 batch#: unk.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.No lot or batch number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: was there any evidence of staple malformation noted throughout the care of the patient? did the surgeon wait 15 seconds prior to firing? what tissue was being fired upon with the blue reload? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op to a bypass procedure there was a patient who had bleeding into the stomach.I asked him to tell me more about his perceptions about the cause of bleeding and he started by saying that he has been doing bariatric surgery for more than 20 years and started using our ats, but he believes that the problem was because johnson did not evolve to the tri-staple system where he believed this was the reason because he does not have this statistic with materials with this characteristic.First, i asked him for patient data and a report on what happened so that we could locate the materials, although it is not possible to analyze the materials involved due to disposal, we will make a report to the competent bodies and we could track problems reported in other locations of the same lot.I went on to inform that in the surgery in which his assistant that was taking place concomitantly in another room, i signaled that the doctor was not respecting the proximal limit of the tissue in the stapler's jaw, where tissue was beyond marking, where he would be at risk of cutting without a staple, dr.Confirmed during this conversation that the team's concern is regarding the amount of package loads, as there are only 6 loads, they try to save on stapling.I informed dr.That the hospital did not refuse in any procedure that required the sending of more loads and that even or two other procedures that would come in sequence already had 2 extra loads per patient.Dr.Said that this could be the reason for the bleeding and when i asked for the patients' information, he said that he did not want to touch this hornet's nest and that they would follow up on future cases.As an action plan, we are aligning a new training agenda with his team in the ceteb room and suggested the need to involve dr.In a conversation with the surgeon's team.

Brand Name
POWERED PLUS LONG 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
3035526892
MDR Report Key24079286
Report Number3005075853-2026-00512
Device Sequence Number5878965
Product Code GDW
UDI-Device Identifier10705036015345
UDI-Public10705036015345
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K163454
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLEE45A
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
B12LT.; CB12LT.; GST45B.; GST45W.; HARH45.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown